Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 66, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 25, 2000, 4:13 PM CST for Cheatham County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 25, 2000, 4:13 PM CST (22:13 UTC)
- Expired
- Mar 25, 2000, 4:45 PM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 4:15 PM CST | Hail 2.75 | Kingston Spgs, TN | Baseball size hail reported by a radio reporter. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 252215 SVRBNA TNC021-252245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 413 PM CST SAT MAR 25 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEATHAM COUNTY * UNTIL 445 PM CST * AT 405 PM CST...A SEVERE THUNDERSTORM WAS LOCATED ABOUT 8 MILES WEST OF KINGSTON SPRINGS...MOVING SOUTHEAST AT 30 MPH. * TOWNS IN THE PATH OF THE STORM INCLUDE KINGSTON SPRINGS. LARGE HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM. DAMAGING WINDS AND TORRENTIAL RAINFALL ARE ALSO EXPECTED. TAKE COVER. $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 1:30 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 25, 1:30 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CST SAT MAR 25 2000 17Z MESO-SCALE SURFACE ANALYSIS SHOWS FRONT LOCATED NEAR A JKL-BNA- MEM LINE W/ 60-65 DEGREE DEW POINTS AHEAD OF THE FRONT AND A BAND OF MAINLY 55-60 DEGREE DEWPOINTS BEHIND THE FRONT. DEW POINT BOUNDARY WAS LOCATED AROUND 75 NM BEHIND THE FRONT. KOHX WSR-88D SHOWS WIDELY SCATTERED SHRA/TSRA DEVELOPING AHEAD OF THE FRONT. INFRARED SATELLITE LOOP AND LIGHTNING PLOT SHOW HEAVIEST ACTIVITY OVER S AR. 18Z MSAS LI GRAPHIC SHOWS A LINE OF INSTABILITY ALONG AND JUST AHEAD OF THE FRONT...W/ MOST UNSTABLE AIR OVER N MS...WHERE LI VALUES HAVE DROPPED TO -7. 12Z ETA/NGM/AVN MODELS ARE IN GOOD AGREEMENT REGARDING SURFACE FEATURES DURING THE NEXT 48 HRS...W/ NGM/AVN HINTING AT STRONGER DYNAMICS THAN THE ETA. SO WILL TAKE THE BEST 2 OUT OF 3 AND GO W/ AN NGM/AVN BLEND THIS FORECAST. EXPECT THE SURFACE FRONT CURRENTLY MOVING THROUGH THE MID STATE TO DRIFT SOUTH OF THE REGION BY THIS EVENING. WILL LEAVE OUT POPS ACROSS THE NORTHERN ZONES PERIOD 1...AND WILL WAIT UNTIL ISSUANCE TIME (400 PM) TO DECIDE WHETHER TO LEAVE POPS IN FOR THE SOUTH AND PLATEAU THIS EVENING. ON TO THE GOOD STUFF...A SURFACE LOW WILL DEVELOP OVER SOUTHERN CANADA AND MOVE INTO THE GREAT LAKES REGION BY 12Z MON. AN ASSOCIATED COLD FRONT WILL MOVE TO NEAR BNA BY THIS TIME. ALL MODELS SUGGEST A SIGNIFICANT QPF SUNDAY NIGHT AND INTO MONDAY MORNING...ALTHOUGH LOW LEVELS ARE NOT VERY UNSTABLE. BEST INSTABILITY AND HIGHEST MOISTURE WILL LIKELY BE LOCATED OVER N MS...ALTHOUGH 850 MB THETA-E RIDGE WILL EXTEND INTO MIDDLE TN AHEAD OF THE FRONT. BECAUSE OF THE SPEED OF THE FRONT...STRONG SOUTHERLY FLOW AT 850 MB WILL NOT BECOME ESTABLISHED ENOUGH TO ADVECT COPIOUS MOISTURE INTO THE REGION.. STILL... PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND AN INCH BY 12Z MON. AND NOW FOR THE GRUESOME PART...500 MB CHARTS SHOW SIGNIFICANT DESTABILIZATION OF THE MID LEVELS BY 48 HRS. 850-500 MB LAPSE RATES WILL DECREASE TO AROUND 6.5 DEGREES CELSIUS PER KM...WHICH IS A GOOD THRESHOLD FOR STRONG POSITIVE BUOYANCY. ALSO...ALL MODELS SHOW A 70- 80 METER HEIGHT FALL AT 500 MB BETWEEN 00Z AND 12Z MON AS THE MID LEVEL SHORTWAVE AMPLIFIES. DESPITE LACK OF STRONG 500 MB PVA INTO THE MID STATE BY THIS TIME...BELIEVE THESE PARAMETERS ARE WORTHY OF ATTENTION. FINALLY...AT 300 MB...JET MAX WILL INTENSIFY AND REMAIN ON THE WINDWARD SIDE OF THE UPPER LEVEL SHORTWAVE...ALLOWING CONTINUED AMPLIFICATION AS THE SURFACE LOW CONTINUES TO DEEPEN. OVERALL...AT FIRST GLANCE...SURFACE AND LOW LEVEL FEATURES ASSOCIATED W/ THIS DEVELOPING SYSTEM HINT AT A RATHER UNIMPRESSIVE PRECIPITATION EVENT AS DEW POINTS WILL NOT RISE ABOVE THE MID 50S...AND SURFACE- BASED LIS WILL PROBABLY NOT DROP BELOW -1 OR -2. BUT WHEN COUPLED W/ STRONG DYNAMICS IN THE MID AND UPPER LEVELS...BELIEVE WE MAY SEE A SIGNIFICANT WEATHER EVENT SUNDAY NIGHT AND EARLY MONDAY MORNING AHEAD OF AND ALONG THE SURFACE COLD FRONT. THE FOLLOWING NUMBERS ARE PRELIMINARY AND INTENDED FOR COORDINATION. BNA 47/74/54/67 1166 CSV 42/72/51/63 1056 .BNA...NONE. 08
In the hours before
Local storm report, Mar 25, 1:47 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
147 PM CST SAT MAR 25 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0D130 PM MURFREESBORO TN .75 INCH HAIL
03/25/00 RUTHERFORD SKYWARN SPOTTER REPORTED
DIME SIZE HAIL.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:38 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 52 min |
| Mar 25, 4:20 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 40 min |
| Mar 25, 4:48 PM CST | Tornado Warning | OHX | Williamson | 42 min |
| Mar 25, 5:15 PM CST | Tornado Warning | OHX | Bedford, Marshall, Rutherford | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.